Aa
A
A
A
Close
Neurology Community
45k Members
Avatar universal

B6 (pyridoxal phosphate) levels very high in bloodwork

I have been tested twice recently for B6 level.  My first test two months ago indicated a 156 level with normal range being 20-96.  My second test indicated at 283 level.  My physician has no idea what this means and if there is a problem.  I am concerned that there is a toxic level of B6 and I should be doing something about it.  I'm not talking anything except multi-vitamin.  I've been concerned about my health for some time as I'm quite fatigued, anxious at work, balance issues (the term lightheaded would be the closest) eyes are sensitive to light, have trouble focusing on people when they talk, and have a few other issues like trouble concentrating, sense of smell has been gone for years and my sense of taste has been affected for quite some time as well.  My skin is quite raw on the knuckles and I think I have psoriasis as well as my nails are pitted and raised.  Not sure what is related but I definitely feel that there is something physicially wrong with me and this high B6 level has been the first thing to come up as being something worth pursuing.  Any help would be appreciated.  
91 Responses
Avatar universal
I just had the exact same thing happen to me.  My level was quite high.  The normal range was 5-30.  Mine was 100.  All I was taking was a multivitamin.  I hadn't even taken a vitamin for 24 hrs. when the test was run and  it was fasting.I have numbness, tingling, twitching, weakness, balance problems.  I have had extensive work-ups for MS... all negative.  No can find a cause for my symptoms.  I see the neuro next week and will talk with him about it.  I hope you stopped the multivitamin.....B6  is water soluable so it should not build uppp in the system.  I personally feel it's a metabolic problem causing us to retain it?????  Let me know if you learn anything new.
Avatar universal
Thanks Patsy...anything you find out about this would be much appreciated.  I know that deficiency is an issue but 'm definitely concerned about excess/toxic levels being an issue as well as there is definitely something causing this.  I know that there is something off with me right now and this is the first thing that's come up that may be a clue.  Hope the neurologist is able to give you some info that helps you.  Cheers
Avatar universal
This is the first thing that has come up with me too.  I googled toxic b 6 levels and it said it causes numbness, tingling, trouble walking, balance problems.  I have all of this.  It also said it can take 2 to 3 YEARS to resolve. Everything else is normal and I am a wreck as well.  I stopped my multivitamin a few weeks ago but don't feel at all different.  I think the elevated B6 level is some type of metabolic problem where our bodies can't excrete it.  I see the neuro on Tuesday.  I'll update you with what he says.
Avatar universal
Good luck with the appt.  I'm seeing an 'internalist' doctor (waiting for appt) and will see what he/she has to say and get back to you as well.  Talk to you soon.
Avatar universal
I saw the neuro.  He didn't know why the level was elevated.  He said B6 levels are associated with neuropathy.  He just said let's see if it improves....
Avatar universal
interesting...that's helpful (lol)..or not.  I find it very frustrating to see what elevated B6 can do, yet no physician I've spoken with can provide any details. I'll keep searching and should I get any answers I'll let you know.  Very bizarre indeed.  Take care and keep in touch.
1 Comments
i have been diagnosed with the same thing. i was taking bvitamins but i have severe colon problmes toand malabsorbtion problems. i have reflex sympathetic dystrophy thy said but my neuro symptoms came on rapidly when i was aking b vitamins and i coldnt even walk . i have had no luck period with doctors having any idea what may be causing this,i do feel it is a metabolic problem as well and i am at the end of my rope very depressed and suggestions?????
Have an Answer?
Top Neurology Answerers
620923 tn?1452919248
Allentown, PA
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease